Big blood clots with period

Hi have aps ..put on asprin with warf ...In Nov bleeding started end Dec thought must b period 2nd week big clots picked one up size of palm ur hand ..straight care doc said clots go yest said ur not dire straights n need of hosp , BP ok got letter anyway leaving till tomw if same have go to hosp..never had this before inr 4,2 range 2-3 ..but 3,2 last wk , doc recon asprin caused clots with warf ....

9 Replies

  • If it were me I would phone your Doctor or go to the accident and emergency department, get someone to drive you. If you feel faint phone an ambulance.

    Your INR seems to be high which maybe causing your bleeding so make sure you see someone today

    Hope it gets better soon

  • Please get seen by a Dr today.


  • HI, I hope they investigate and help, I know when I first when in Aspirin it changed my bleeding for about one month and then it all sorted itself out. Are you recently diagnosed and on the new drugs, if so that might be an explanation and it might settle down on it's own, but clearly you must be monitored, medically speaking. MaryF

  • No aps 15years ...war going up north down no reason on asprin since Nov , wek before Xmas sever tummy ache then bleed next day every1 said period ..stopped but that 3 weeks ago bleeding solid 2 weeks now clots started sun ..everyone said look well BP 168/88..aps haunted ..few docs get what saying

  • Hi I had dysfunctional uterine bleeding before being diagnosed with Aps, but have never been on Warfarin and Aspirin together, I've been on both at different times but just on Warfarin now. I can't really follow your post tbh but I too produced massive clots, one resembled a placenta and the doc's were completely unfazed tbh. It wasn't producing the clots that was the issue but the bleeding that accompanied it. I have twice suffered hypovolemic shock and been admitted to hospital as I lost over 4 pints of blood in a matter of minutes. The clots could be caused by many things such as hyperplasia which is overgrowth of the lining of the uterus. Don't panic but do talk to your Doctor about it, mine went on for over 5 years before being resolved.

  • Oh Lord how did u stick it ?????..going A&E morn hr he drive away feeling b no better off coming out doc terrified going near patient aps ..I actually said it to one ...He was lovely said very complicated

  • With great difficulty tbh I found A&E to be clueless. I lost several pints of blood all over one Dr's shoes, I don't think he thought there was anything wrong with me until that point. So I was quickly shoved in a cubicle and they only took me seriously when I passed out, woke up to find myself being shouted at by the crash team which was a bit unnerving. I kept telling them I needed to take Norethisterone to stop the bleeding preferably 6 tablets, but they took no notice and made a giant Tampon out of bandages and just kept shoving it in to stop the bleeding. It formed a bung and when they removed it they got covered in blood lol serves em right. I eventually persuaded them to get hold of a gynaecologist who told them to give me the Norethisterone. Thing was it was completely avoidable, because I'd had a stroke they stopped my Norethisterone as it can be implicated in clotting events, and they confiscated the ones I had with me, they gave me a Zolodex injection, said it does the same thing and discharged me, I was readmitted next morning at 10am with the bleeding. What really pee'd me off was hypovolemic shock can also cause strokes and heart attacks and clearly having had a stroke 4 days earlier that should have been a major consideration. I just wish common sense was common. If it happens again I keep a supply of tablets at home and will treat myself with the maximum dose of 6 tablets rather than be left to suffer on a hospital trolley.

  • What a joy it is to be a woman! I had a similar episode many years ago (long before APS was on the horizon) and had a Hysterectomy at 40. I really thought it was the best thing since sliced bread-no more periods!

    Looking back there were so many little hints about APS but nobody to make a correct diagnosis from all the miscellaneous symptoms.

  • Hi, I found it hard to read your post due to all the abbreviations .... Anyway I think you have posted something similar to what I posted about 6 months ago.

    My periods got heavier and heavier, even with a coil, which is ment to slow it down. Eventually I was having the fist sized clots every hour.... My iorn was so slow that I could not even walk. When you are at that stage you have have progesterone to stop the bleeding. This can take upto 7 days. There is the chance of clots due to heavy dose. As I could feel my clot building again , I would stop the progesterone and the bleeding would start, just as heavy as before. Fortunately I was able to have an emergency ablation to burn out the womb lining so only had to do this for 6 weeks.

    If you have not finished having children this would not be an option, but it would be so difficult to get pregnant anyway with the heavy periods.

    Hope you feel better soon

You may also like...